MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-12
Medical Device Problem Codes Break (1069); Material Frayed (1262); Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (230455819); implant date n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular procedure for the treatment of an unruptured saccular aneurysm in the right internal carotid artery, ophthalmic segment, the pipeline embolization device end appeared frayed and the braid looked dislodged.The device was prepped according to the instructions for use and advanced into the hub of the catheter smoothly.However, upon advancing approximately 4 millimeters of the device into the middle cerebral artery, the distal end appeared abnormal.A single shot image confirmed the compromised integrity of the device, leading to the decision to remove it.During removal, resistance was felt, and the pusher wire snapped at the distal marker and ptfe sleeves.The device, distal tip coil, and ptfe sleeves remained in the phenom 27 catheter.T he device and associated components were saved within the catheter.Dual antiplatelet treatment was administered, and a different device was successfully deployed to treat the aneurysm.No patient complications have been reported as a result of this event.The aneurysm max diameter was 6mm, and the neck diameter was 3.6mm.The landing zone was 3.4mm distal and 3.1mm proximal.The patient's vessel tortuosity was minimal.The access vessel was the right ica, which was 5mm in diameter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no pru level was noted from nursing staff.Medical history anxiety, tobacco abuse, hld, psoriasis, meth used in the past(20) yrs ago.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield and phenom 27 catheter were returned inside the inner pouch, biohazard bag, and shipping box.¿ damage location details: the pushwire was found to be separated proximal to the dps sleeves.The tip coil and sleeves was found to be stuck inside the catheter.The distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the braid were found fully opened and frayed.No defects were found with the distal marker, re-sheathing marker, resheathing pad, or the proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body was found to be accordioned at 9.5cm to 17.4cm from the distal tip.No other anomalies were observed.The broken end was sent out for sem analysis.¿ testing/analysis: the catheter total and usable length were measured within specifications.The catheter was flushed with water and found patent.The catheter was tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issue; however, resistance was observed at the damaged locations.Per the sem results, the broken end failed via torsional overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the resistance was felt just distal to where the device pushed snapped.A continuous flush was used per instructions for use (ifu) to initially flush device and maintain flush through deployment.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21563728
Report Number2029214-2025-00611
Device Sequence Number4373663
Product Code OUT
UDI-Device Identifier00763000284503
UDI-Public00763000284503
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-12
Device Catalogue NumberPED2-450-12
Device Lot NumberB712041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/10/2025
04/11/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/03/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age45 YR
Patient SexFemale